SMITH & NEPHEW, INC. LGN TIBIAL CUTTING BLOCK RIGHT; PRST,KN,PAT/FEM,SEMCNSTR,UNCM,POR,COAT,POL/MET/POL
Back to Search Results |
| Model Number |
71434332 |
| Medical Device Problem Code |
Difficult or Delayed Separation (4044)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/23/2020
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during a tka procedure the legion tibial cutting block right trocar pins cold-welded into tibia cutting block and unable to remove during surgery.Surgery was finished wit the same device.
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The tip of the device is damaged and stuck in a device, rendering the device inoperable.The device was manufactured in 2019 and shows signs of extensive use.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history did not reveal additional complaints for the listed batch.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.